Thunderstorm Wind, Camden
- When
- August 4, 3:20 PM EST
- Where
- Camden County, Gloucester City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.900, -75.117
A severe thunderstorm toppled some trees and caused power outages in Gloucester City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm toppled some trees and caused power outages in Gloucester City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 4, 2:50 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT THU AUG 4 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... ONE MORE DAY OF HOT AND HUMID WEATHER ON TAP BEFORE A COLD FRONT BRINGS IN COOLER AIR JUST IN TIME FOR THE WEEKEND. AT PRESS TIME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE POPPING UP ACROSS THE CWA. WE HAVE ALREADY RECEIVED REPORTS OF DIME SIZE HAIL (GLOUCESTER COUNTY), AND THIS ACTIVITY IS EXPECTED TO CONTINUE TILL THE SUN SETS, THEN IT SHOULD QUICKLY DISSIPATE. WE HAVE INCLUDED A MENTION OF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING IN THE TONIGHT PORTION OF THE FORECAST, ALONG WITH 20 POPS. MORE HEAT AND HUMIDITY IS IN STORE FOR THE FORECAST AREA ON FRIDAY. WILL CONTINUE THE HEAT WARNING FOR THE URBAN AREAS OF THE PHILADELPHIA METRO AREA. HEAT INDICES ARE EXPECTED TO REACH AROUND 100 IN THE WARNED AREA, AND UP TO 105 IN THE HOTTEST PLACES. WILL REISSUE THE SPS TO INFORM THE NON-WARNED AREAS. THE COLD FRONT IS EXPECTEED TO PROGRESS FAR ENOUGH EAST DURING THE OVERNIGHT HOURS TO BRING INCREASING CLOUDS TO THE NORTHERN PORTIONS OF THE CWA AND THE CHANCE OF A FEW SHOWERS IN THE POCONOES BY SUNRISE. THEN SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AS THE FRONT APPROACHES AND FINALLY CROSSES THE CWA ON FRIDAY. LOOKS LIKE THE FRONT WILL SLOWLY WORK ITS WAY TO THE SOUTH OF THE CWA EARLY SATURDAY WHERE IT IS EXPECTED TO STALL. SOME RIPPLES OF LOW PRESSURE COULD DEVELOP ALONG THIS FRONT SAT AND SUN AS IT BEGINS TO SLOWLY MOVE NORTH. A CHANCE OF SHOWERS AND THUNDERSTORMS SHOW UP IN THE FORECAST AS A RESULT. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... THE STALLED FRONTAL BOUNDARY MOVES NORTH DURING THE FIRST PART OF NEXT WEEK, BRINGING THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH ABOUT MIDWEEK. TEMPERATURES AND HUMIDITIES RETURN AS WELL, BUT CONDITIONS DON/T LOOK AS OPPRESSIVE AS THIS WEEK AS BEEN. && .AVIATION... SCATTERED CU FIELDS DEVELOPING ACROSS THE HIER TERRAIN OF NE PA AND NRN NJ AND ALONG THE SEABREEZE IN SNJ. TEMPS HAVE REACHED THE MID 90S AND HIS APPROACHING 100 IN SOME AREAS. VFR WILL BE THE RULE TODAY. SATL SHOWS OUR WEATHER FOR FRI AS MOISTURE AMASSING OVER THE MO BOOTHEEL INTO OHIO VALLEY AS THE FRONT PUSHES E. FOR THIS AFTERNOON, THERE MAY BE SOME ISOLATED SHOWERS/TSTMS POPPING UP WHERE CU HAS FORMED ALREADY. LARGE TSTMS IN BURLINGTON COUNTY. VSBY OVERNIGHT WILL BE RESTRICTED TO AREAS OF 4-5SM IN HAZE. VSBL SATL SHOWS THE HAZE WEST OF THE APPALACHIANS WHILE GOOD VENTILATION E OF THE HILLS AND SFC VSBYS 6+. WX TURNS SOUR FRI AFTN AS FRONT MOVES TO THE COAST BY EVENING. && .MARINE... WEATHER REMAINS QUIET ON THE WATERS. WIND GRADIENT WEAK BUT ON FRI START TO SEE SW WINDS STIFFEN IN THE LATE MORNING/AFTERNOON HOURS AS FRONT APPROACHES. FRONT MOVES THRU THEN STALLS. WINDS WILL BE DECREASING. WAVE WATCH DOESNT TAKE SEAS UP ABOVE 5 FEET FOR SEVERAL DAYS. LEFT WITH SOME SHOWERS AND TSTMS IN THE FORECAST NEXT COUPLE OF DAYS BUT AWAY FROM T STORMS SEAS AND WINDS SHOULD BE JUST FINE. T.S. HARVEY CONTINUES TO MOVE FARTHER AWAY AND NOT CONTRIBUTING TO SEA CONDITIONS IN OUR WATERS. WITH THE HEAT INDEX CLOSE TO 100 ON LAND BUOY 44009 IS CALCULATING A HEAT INDEX OF 83. SST IS 79 AND AIR TEMP 79. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...EXCESSIVE HEAT WARNING FOR PAZ067>071 THROUGH FRIDAY. NJ...EXCESSIVE HEAT WARNING FOR NJZ015-017>019 THROUGH FRIDAY. DE...EXCESSIVE HEAT WARNING FOR DEZ001 THROUGH FRIDAY. MD...NONE. MARINE...NONE. && SHORT TERM...JJM LONG TERM...GIZOT/JJM AVIATION...EBERWINE MARINE...EBERWINE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EDT THU AUG 4 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-051000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 430 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR URBANIZED AREAS AROUND THE GREATER PHILADELPHIA METROPOLITAN AREA. PLEASE REFER TO WWUS71, PHLNPWPHI FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... THE EXCESSIVE HEAT WARNING HAS BEEN EXTENDED INTO FRIDAY FOR URBANIZED AREAS AROUND THE GREATER PHILADELPHIA METROPOLITAN AREA. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HIGH TEMPERATURE REPORTS APPRECIATED. TFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CHALFONT 40.29N 75.21W
08/04/2005 0.25 INCH BUCKS PA TRAINED SPOTTER
PEA SIZED HAIL
0305 PM TSTM WND DMG TURNERSVILLE 39.77N 75.06W
08/04/2005 GLOUCESTER NJ TRAINED SPOTTER
LARGE TREES DOWN, POWER OUTAGES IN WHITMAN SQUARE
0320 PM HAIL NATIONAL PARK 39.87N 75.19W
08/04/2005 0.50 INCH GLOUCESTER NJ TRAINED SPOTTER
DIME SIZED HAIL
0324 PM HAIL MAPLE SHADE 39.95N 75.00W
08/04/2005 0.75 INCH BURLINGTON NJ NWS EMPLOYEE
3/4 INCH HAIL AND STRONG WINDS
&&
LSNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 PM EDT THU AUG 4 2005 DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-051000- ATLANTIC NJ-BERKS PA-CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD- CUMBERLAND NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE- LEHIGH PA-MIDDLESEX NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-OCEAN NJ- QUEEN ANNES MD-SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ- SUSSEX NJ-TALBOT MD-WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...BETHLEHEM...DOVER... NEW BRUNSWICK...PERTH AMBOY...READING AND VINELAND 356 PM EDT THU AUG 4 2005 ...HOT AND HUMID WEATHER EXPECTED AGAIN ON FRIDAY... VERY HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE REGION ONE MORE DAY. TEMPERATURES THIS AFTERNOON REACHED INTO THE LOW TO MID 90S, WITH THE HEAT INDEX REACHING 100 OR HIGHER IN MANY SPOTS. HIGH TEMPERATURES ON FRIDAY WILL BE SIMILAR, BUT THE HUMIDITY WILL BE SLIGHTLY HIGHER. AS A RESULT, HEAT INDICES WILL LIKELY MATCH OR EXCEED THOSE EXPERIENCED TODAY. THE HIGHEST HEAT INDICES FRIDAY AFTERNOON, BETWEEN 95 AND 100, WILL BE IN THE DELMARVA AND SOUTHEAST NEW JERSEY, WHERE THERE WILL BE MORE SUN DURING THE DAY. IN ADDITION, LOW TEMPERATURES TONIGHT WILL ONLY DROP INTO THE MID 60S TO LOWER 70S. PLEASE PROTECT YOURSELF FROM THE EFFECTS OF THE HEAT, LIMIT YOUR TIME OUTSIDE, ESPECIALLY DURING THE HOTTEST PART OF THE DAY. IF YOU ARE GOING TO BE ACTIVE OUTDOORS, DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS FROM ACTIVITY IN AN AIR CONDITIONED BUILDING OR VEHICLE. ALSO, PLEASE CHECK ON YOUR ELDERLY RELATIVES AND NEIGHBORS TO BE SURE THEY ARE OKAY. THE ELDERLY, THE VERY YOUNG, AND THOSE WHO ARE ILL ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS. CHILDREN AND ADOLESCENTS PARTICIPATING IN CAMPS SHOULD NOT BE DOING STRENUOUS ACTIVITIES, ESPECIALLY THIS AFTERNOON. PLEASE MAKE SURE THEY ARE DRINKING ENOUGH LIQUIDS. IT IS ALSO IMPORTANT TO REMEMBER YOUR PETS. KEEP THEM IN A COOL LOCATION, AND BE SURE THEY HAVE PLENTY OF COOL WATER TO DRINK. THE HOT AND HUMID CONDITIONS WILL DIMINISH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH OUR REGION. THIS FRONT WILL BRING MORE CLOUDS AND SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS MIGHT BE STRONG IF THEY COINCIDE WITH THE HIGHEST TEMPERATURES OF THE DAY. COOLER AND SOMEWHAT DRIER AIR IS ON TAP FOR THE WEEKEND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE EXCESSIVE HEAT. GIGI/MIKETTA
The Philadelphia radar (KDIX), 60 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473156.